MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305902
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material #:305902; batch#:4095458.It was reported that the bd needle sftygld 23x1 rb leaked.The following information was provided by the initial reporter: verbatim: while administering depo injection, medication began to leak from hub where needle was inserted into syringe, even though it was screwed in tightly and correctly.305902 also attached lot # 4095458.Additional information provided: 1.Please confirm the affected batch# or lot# number is 4095458? also another lot was mentioned in bd pir.Please confirm any issue with this lot# number 4116045? if any issue with this lot# number 4116045, what was the issue with this.Given this occurred between the syringe and the needle, the reporter gave both lot numbers.The other lot number is apparently from the 3 ml syringe- also a bd product 2.If sample available, kindly provide the address of the facility for us to ship the return label.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - leakage.One sample was provided to our quality team for investigation.A visual inspection was performed, and no defects or imperfections were observed.The sample was then connected to a syringe with saline solution, no leakage was observed.The solution was expelled through the needle tip with normal flow.Furthermore, a device history record review was completed for provided lot number 4095458.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Based on the investigation and with the sample analysis the symptom reported could not be confirmed.

Brand Name
BD NEEDLE SFTYGLD 23X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20424267
Report Number1213809-2024-00697
Device Sequence Number8506363
Product Code FMI
UDI-Device Identifier30382903059028
UDI-Public(01)30382903059028(11)240404(17)290331(10)4095458
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305902
Device Lot Number4095458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown